MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was informed that on (b)(6) 2023, a patient was having a redo avr/cabg.The original prosthesis (unknown model, size 25) was explanted, and a complete debridement was performed.Then, sizing was started with the small sizer.The small sizer was falling through the annulus on the clear end and just barely catching on the opaque end.As such, they moved to medium sizer where the clear end was just barely catching, and the opaque end would not go through the annulus at all.As such, they went back and forth with the sizers 1 or 2 more times and decided to proceed with size small perceval plus valve.Thus, collapsing was started while the surgeon began to place the guiding sutures.After the small valve was collapsed appropriately, deployment began.After the valve was deployed, checks were performed and ballooned with warm saline; and further checks were performed again.Surgeon stated that the guiding suture could be seen on the non-coronary cusp.It was recommended to take it out and re-implant, but this did not happen as they stated that it did not matter where the guiding suture was because it was a redo and as long as it was seated, they could make the annulus anywhere they wanted.While doing leak tests, it was noticed that the leaflets were slightly more open than normal, but the consensus was that the possible trace central leak would go away.At this point the valve was checked on echo quickly before completing the concomitant cabg.The long and short axis views looked good and did not show signs of leaks with the minimal volume in the heart.The surgeon then completed the procedure.After the clamp was off, it did not appear to be any issues.The left ventricle was not blowing up in size.However, when it got more volume, it showed a major central leak and had to go back on cross clamp to explant the perceval plus valve.It was then decided to implant a magna-ease valve instead and complete the procedure.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The device has been returned to the manufacturer.After decontamination, the valve was visually inspected without detecting macroscopic anomalies and/or pre-existing defects according to specifications.The hydrodynamic testing was conducted on the pvf-s.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean backpressure of 100 mmhg is 2.35 cm2, above the iso 5840:2021 minimum requirement 1.05 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is 4.0 % and it is below the requirement of iso 5840:2021 (rf% < 10%) for a prosthesis of equivalent tad.No anomalies were observed during valve opening and closing phase under normotensive and hypotensive conditions.Based on the performed analysis, the reported event cannot be explained by any factor intrinsic in the involved device because the claimed issue (insufficiency) was not observed during the investigation carried out (i.E.Hydrodynamic test).Furthermore, from the manufacturing document review, no deficiencies were noted.The cause of the reported event can possibly be related to mis-sizing or malpositioning but this cannot ultimately be confirmed from the information provided.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key18330149
Report Number3004478276-2023-00212
Device Sequence Number7438491
Product Code LWR
UDI-Device Identifier00896208000795
UDI-Public(01)00896208000795(240)PVF-S(17)270202
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-S
Device Catalogue NumberPVF-S
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown